MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Peeled/Delaminated (1454); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
Terumo medical received an fda medwatch report number mw5147927.The event description states that "upon access to vessel (heart catheterization), wire (introducer sheath) was inserted in needle from kit.The wire would not advance.Upon attempted removal of wire, the wire was appeared sheared.Piece of wire noted under fluoro in right wrist.Device embedded in tissue or plaque.".
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Should the sample arrive, the complaint will be reopened.The complaint cannot be confirmed for guidewire separation because a sample was not returned for assessment.Without a sample, the exact root cause cannot be determined.The complaint mentions that there was difficult access.The likely root cause of the event is that difficult access caused increased tensional forces to be exerted on the guidewire or that the guidewire was backed up over the needle, causing it to shear.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information to sections a1, a2, a3a, a4, a5, a6, and b5.
 
Event or Problem Description
Additional information was received on 27jun2024: a piece of wire was still left in the patient's tissue.It was unknown if there was any damage to the patient's vessel or tissue.The patient was stable.Minimal blood loss was reported (do not have a stated amount).The patient was transferred to another facility for percutaneous coronary intervention (pci).

Brand Name
GLIDESHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key18402214
Report Number1118880-2023-00457
Device Sequence Number3968568
Product Code DYB
UDI-Device Identifier00389701009926
UDI-Public00389701009926
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K152173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Model NumberN/A
Device Catalogue Number15-1050
Device Lot Number0000343904
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer02/09/2024
06/27/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date03/04/2024
07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexMale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American